Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Morning Fatigue and then Fatigue after work
Jun 16, 2003

I was diagnosed in December with HIV and was started on HARRT in January. I was put on Trizivir and Sustiva and the Sustiva was changed to Viramune in March. I find that I am totally exhausted by the end of my work day and have no energy in the morning.

My counts are good, but my red blood cell counts keep falling. What questions should I be asking my doctor and all of that.

Response from Dr. Frascino

Hello,

Declining red blood cell counts could mean that you are becoming anemic. Fatigue is a common symptom of anemia, as are rapid heartbeat, exercise intolerance, headaches, decreased sex drive, inability to concentrate, shortness of breath, and other symptoms, depending on the severity of the anemia. AZT, a component of Trizivir, is well known for suppressing bone marrow production of red blood cells. Certainly this would be the first possibility Id discuss with your HIV specialist. Treatment options, if AZT turns out to be the culprit, would include switching off that drug or treating the anemia with Procrit. Procrit stimulates the bone marrow to make additional new red blood cells. Other common causes of fatigue in the setting of HIV disease include:

1. Depression, stress, and anxiety 2. Hormonal imbalances 3. Inadequate sleep, rest, diet, and/or exercise 4. Unrecognized infection

Check these possibilities out with your HIV specialist, and write back if you need additional advice. Good luck.

Dr. Bob


Previous
uh um i feel so yuky
Next
Dr.Bob Advice for my son

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement